Alert archive / Colorado / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 47, NWS Pueblo, CO

June 3, 2005Saguache County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 3, 2005, 3:46 PM MDT for Saguache County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2005, 3:46 PM MDT (21:46 UTC)
Expired
Jun 3, 2005, 4:15 PM MDT
In force
29 min
Issued by
NWS Pueblo, CO
Area
Counties, with a storm outline in the text

County Saguache County, CO

The radar

The Pueblo radar (KPUX), 157 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 9.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2005-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2005-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 032149
SVRPUB
COC109-032215-
/O.NEW.KPUB.SV.W.0047.050603T2146Z-050603T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT FRI JUN 3 2005

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL SAGUACHE COUNTY IN CENTRAL COLORADO

* UNTIL 415 PM MDT.

* AT 344 PM MDT...LOCAL LAW ENFORCEMENT REPORTED A SEVERE
  THUNDERSTORM PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS
  STORM WAS CENTERED JUST EAST OF MOFFAT...OR 33 MILES NORTH OF
  ALAMOSA...AND WAS MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER EAST CENTRAL SAUGUACHE COUNTY...INCLUDING CRESTONE THROUGH 
  415 PM MDT.

AT 335 PM LOCAL OFFICIALS SAW ROOF DAMAGE AND POWER LINES DOWN IN 
MOFFAT.

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3800 10606 3783 10597 3792 10556 3812 10568

$$
2 follow-up statements
000 
WWUS55 KPUB 032203
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
402 PM MDT FRI JUN 3 2005

COC109-032215-
/O.CON.KPUB.SV.W.0047.000000T0000Z-050603T2215Z/
SAGUACHE CO-
402 PM MDT FRI JUN 3 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES FOR EASTERN SAGUACHE
COUNTY UNTIL 415 PM MDT...

AT 358 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
SHOW A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH.  THIS STORM WAS CENTERED NEAR CRESTONE...OR ABOUT
39 MILES NORTH OF ALAMOSA...MOVING NORTHEAST AT 30 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
SAGUACHE COUNTY...INCLUDING CRESTONE.

DAMAGING WINDS UP TO 70 MPH HAVE BEEN REPORTED IN THE MOFFAT AREA. 

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

LAT...LON 3800 10606 3783 10597 3792 10556 3812 10568

$$
000 
WWUS55 KPUB 032215
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
415 PM MDT FRI JUN 3 2005

COC109-032225-
/O.EXP.KPUB.SV.W.0047.000000T0000Z-050603T2215Z/
SAGUACHE CO-
415 PM MDT FRI JUN 3 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SAGUACHE COUNTY HAS
EXPIRED...

AT 414 PM MDT...DOPPLER RADAR SHOWED THAT THE SEVERE WEATHER HAS
MOVED OUT OF THIS AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO
LIFE OR PROPERTY.

LAT...LON 3800 10606 3783 10597 3792 10556 3812 10568

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:43 PM MDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 3, 2:43 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
243 PM MDT FRI JUN 3 2005

.SHORT TERM...
(TONIGHT AND SATURDAY)

PCPN CHANCES ARE THE MAIN FORECAST CHALLENGE.

AN UPR DISTURBANCE OVR NRN TX HAS BEEN GIVING THE SERN PLAINS A LOT
OF CLOUD COVER AND A FEW SHOWERS TODAY...BUT THIS IS HEADING EWRD.
ANOTHER UPR LVL SHRTWV CAN BE SEEN ON SATELLITE OVR UT...HEADING INTO
WRN CO WITH QUITE A BIT OF LIGHTNING OVR WRN PORTIONS OF CO.  THIS
SYSTEM IS EXPECTED TO SLOWLY MOVE ACRS CO TONIGHT AND SATURDAY. FOR
TONIGHT...THE BEST CHANCES FOR PCPN SHOULD BE OVR WRN AREAS...BUT
SHOULD SEE SCT ACTIVITY OVR THE E.  LATE TONIGHT PCPN CHANCES
SHOULD WANE...BUT WL KEEP HIGH SCT POPS OVR MAINLY THE CENTRAL MTS
WHERE THE BEST MSTR AND UPR LIFT WL BE LOCATED...A LITTLE SNOW
ACCUMULATION WL BE SEEN OVR THE HYR ELEVATIONS.

THERE ARE SOME MODEL DIFFERENCES TO DEAL WITH.  THE GFS IS FASTER AT
MOVING THE UPR LOW OUT OF THE AREA.  THE ETA HAS A CLOSED LOW OVR
NERN CO AT 18Z SAT WHILE THE GFS HAS THE LOW IN SOUTH CENTRAL SOUTH
DAKOTA AT THAT TIME.  THE ETA SOLUTION WOULD MEAN A FAIRLY GOOD CHC
FOR PCPN...ESPECIALLY OVR THE ERN HALF OF THE FORECAST AREA...WHILE
THE GFS SOLUTION WOULD LIKELY MEAN A LESSER CHANCE FOR PCPN
ESPECIALLY OVR SRN AREAS.  WL LEAN MORE TOWARD THE ETA SOLUTION AND
WL INCREASE POPS.  AT 700MB TEMPS COOL SEVERAL DEGREES ESPECIALLY
OVR ERN AREAS AND WL NEED TO DROP TEMPS.   LAPSE RATES AND CAPE
VALUES FOR SAT AFTERNOON ARE NOT THAT IMPRESSIVE SO WL GO WITH ONLY
ISOLD THUNDERSTORM COVERAGE.

.LONG TERM...
(SATURDAY NIGHT THROUGH FRIDAY)

MAJOR CHALLENGES ARE FEW BUT INCLUDE SATURDAY NIGHT AND SUNDAY POPS
AND TEMPERATURES EARLY ON.

SATURDAY NIGHT...UPPER TROUGH AXIS IS OVER EASTERN PORTION OF CWFA
FIRST HALF OF THE NIGHT...THEN NORTHWEST FLOW ALOFT AND SUBSIDENCE
ARRIVES AFTER MIDNIGHT.  WINDS COULD BE QUITE GUSTY OUT OF THE
NORTH ACROSS THE PLAINS WITH DEPARTING TROUGH.  STILL HAVE ISOLATED
OVER THE ENTIRE AREA UP TO MIDNIGHT...BUT UPPED TO 20S IN THE FAR
EASTERN PLAINS ZONES.

SUNDAY AND SUNDAY NIGHT...SHORTWAVE RIDGE BUILDS OVER THE AREA WITH
DRYING AND HIGHER MID LEVEL TEMPERATURES. INHERITED 10 POPS OVER THE
ENTIRE AREA FROM NOON TO MIDNIGHT.  INSTABILITY IS LACKING...EVEN IN
THE HEAT OF THE DAY...SO OPTED TO LOSE POPS IN FAR EASTERN ZONES...
BUT KEPT THEM OVER THE REST OF THE AREA AFTERNOON AND EARLY
EVENING...WITH JUST A BIT OF CAPE REALIZED IN THE AFTERNOON.
TEMPERATURES SHOULD BE TWO TO THREE CATEGORIES HIGHER THAN SATURDAY.

MONDAY THROUGH FRIDAY...WITH LARGE AND DEEP UPPER LOW DEVELOPING
OVER THE PACIFIC NORTHWEST...SOUTHWEST FLOW WILL OCCUR OVER
COLORADO...BRINGING WARM WEATHER...AND FAIRLY DRY.  MONDAY SHOULD SEE
MID LEVEL TEMPERATURE WARMING MORE SO FORECAST OF NEAR 90 IN THE
EASTERN PLAINS LOOKS GOOD WITH 60S AND 70S IN THE MOUNTAINS AND HIGH
VALLEYS.  THERE IS SOME MOISTURE AND INSTABILITY PROGGED IN THE
FAR EAST MONDAY MIDDAY...SO DROPPED 10 POPS ACROSS THE AREA...WITH
THE EXCEPTION OF THE FAR EASTERN ZONES.  GFS HAS A SHORTWAVE ROTATING
AROUND THE UPPER LOW TUESDAY...WHICH COULD KNOCK THE TEMPERATURE DOWN
A CATEGORY...BUT WITH LIMITED MOISTURE...CHOSE NOT TO ADD ANY POPS.
WEDNESDAY THROUGH FRIDAY...FAIRLY DRY SOUTHWESTERLY FLOW PREVAILS...
SO GOING FORECAST OF WARM AND DRY KEPT AHEAD OF ADVANCING UPPER LOW.
-TLM-

&&

.PUB WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Jun 3, 6:00 AM MDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
600 AM MDT FRI JUN 3 2005

COZ058>089-093>099-041200-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7500 FT-CROWLEY COUNTY-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY-
LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT-
PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SOUTHERN SAN LUIS VALLEY-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SPRINGFIELD VICINITY/BACA COUNTY-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
WESTERN KIOWA COUNTY-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
600 AM MDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
COLORADO.

.DAY ONE...TODAY AND TONIGHT.

A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST
PLAINS THIS AFTERNOON AND EVENING. THE BEST CHANCE FOR SEVERE
WEATHER WILL BE ACROSS TELLER AND EL PASO COUNTIES. THE MAIN THREAT
WILL BE HAIL TO AROUND 1 INCH IN DIAMETER.

THE BEST TIME FOR SEVERE THUNDERSTORM ACTIVITY WILL BE BETWEEN 3 PM
AND 9 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH
MONDAY ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO. THE MAIN THREAT
FROM THUNDERSTORMS WILL BE GUSTY WINDS UP TO 40 MPH AND DANGEROUS
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE BEGINNING AFTER 3 PM.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 6:06 PM MDTSevere Thunderstorm WarningPUBEl Paso54 min
Jun 2, 7:02 PM MDTSevere Thunderstorm WarningPUBEl Paso58 min
Jun 2, 7:44 PM MDTTornado WarningPUBEl Paso43 min
Jun 3, 5:23 PM MDTSevere Thunderstorm WarningPUBPueblo67 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.